New York, 2011

Damaging Winds in New York, April 27, 2011

April 27, 2011 · NWS BUF · 6 events in 4 counties and zones

Showers and thunderstorms accompanied the passage of a cold front across the region. The thunderstorms winds downed trees and power lines.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$105,000
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BUF wrote it up.

Showers and thunderstorms accompanied the passage of a cold front across the region. The thunderstorms winds downed trees and power lines. Several hundred customers were without power. In Dansville, the thunderstorm winds blew off a portion of the roof of Dansville High School.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before the first event at Apr 27, 2:54 PM EST, 1 hour 26 minutes earlier.

Area forecast discussion, Apr 27, 2:54 PM EST, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
354 PM EDT WED APR 27 2011

.SYNOPSIS...
SHOWERS AND GUSTY THUNDERSTORMS THIS EVENING WILL PRODUCE LOCALLY
HEAVY RAINFALL AHEAD OF A COLD FRONT THAT WILL SWEEP ACROSS THE
REGION FROM WEST TO EAST LATER TONIGHT. BEHIND THE COLD FRONT STRONG
WIND GUSTS AND INSTABILITY SHOWERS WILL REMAIN ACROSS THE REGION ON
THURSDAY. SHOWERS WILL LINGER INTO FRIDAY AS AN UPPER LEVEL TROUGH
PASSES ACROSS THE REGION.

&&

.NEAR TERM /THROUGH THURSDAY/...
ACTIVE WEATHER THIS TIME PERIOD WITH SEVERAL HEADLINES FOR THE
REGION THROUGH THURSDAY.

A POTENT VORT MAX SWINGING THROUGH AN UPPER LEVEL TROUGH OVER THE
WESTERN GREAT LAKES WILL PRODUCE HEAVY SHOWERS AND STRONG TO
SEVERE THUNDERSTORMS ACROSS THE REGION OVERNIGHT. THIS FEATURE
WILL BRING A DEEPENING SFC LOW FROM THE LOWER OHIO VALLEY THIS
EVENING TOWARDS WESTERN QUEBEC TOMORROW AFTERNOON.

SEVERE WEATHER...REGIONAL RADARS AT 19Z SHOW A QLCS NOW ACROSS THE
CANADIAN PENINSULA AND EASTERN OHIO AND ADVANCING EASTWARD...NEARING
WESTERN NEW YORK IN THE NEXT HOUR. WHILE THIS SYSTEM IS SPARSE OF
LIGHTNING AT THIS HOUR IT IS CONVECTIVELY DRIVEN...AND AS IT
CONTINUES TO ENTER AN UNSTABLE ATMOSPHERE EXPECT LIGHTNING
ACTIVITY TO INCREASE. SKINNY CAPE IN THE -10C TO -30C LAYER AND
STRONG LOW LEVEL SHEAR LEADS TO A DOWNDRAFT WIND THREAT MORE LIKELY
THAN HAIL THREAT...THOUGH EITHER IS POSSIBLE. GIVEN THE SHARPLY
CURVED HODOGRAPH ON BOTH THE 12Z NAM AND 12Z GFS AND FAVORABLE LCL
HEIGHTS A TORNADO IS ALSO POSSIBLE IN ADDITION TO STRONG STRAIGHT LINE
WINDS...HAIL AND DOWNPOURS...AND WILL CONTINUE THE TORNADO WATCH FOR
PORTIONS OF THE CWA THROUGH 10PM.

FLASH FLOODING...A BROAD HIGH PRESSURE OFF THE ATLANTIC COASTLINE
AND TROUGH OVER THE CENTRAL PLAINS HAS ALLOWED FOR DEEP SOUTHERLY
FLOW TO TRANSPORT A MOIST AIRMASS ACROSS THE REGION TONIGHT. PWATS
OF +2 TO STRONGLY +3 WILL LEAD TO PLENTY OF MOISTURE FOR SHOWERS AND
THUNDERSTORMS TO TAP INTO. WHILE RAINFALL TOTALS WILL NOT BE
EXTREME...A VERY SATURATED GROUND IS PRESENT AND IT WILL NOT TAKE
MUCH RAINFALL FOR FLOODING TO BEGIN. RAINFALL TOTALS THIS AFTERNOON
AND OVERNIGHT WILL RANGE FROM THREE QUARTERS TO JUST OVER AN INCH
ACROSS MUCH OF THE REGION. WHILE A FLASH FLOOD WATCH HAS BEEN
ISSUED...LARGER RIVERS AND CREEKS WILL BE MONITORED FOR CRESTING
THEIR BANKS...ESPECIALLY THE RIVERS AND CREEKS ACROSS THE NIAGARA
FRONTIER WHICH TEND TO RISE QUICKLY.

STRONG WINDS...THE AFOREMENTIONED SFC LOW OF 988 MB OVER OHIO EARLY
THURSDAY  MORNING WILL DEEPEN...PASSING JUST TO OUR WEST AND DEEPEN
TO 983 MB AS IT ENTERS INTO WESTERN QUEBEC THURSDAY AFTERNOON. THIS
IS A CLIMATOLOGICAL FAVORABLE PATH FOR VERY STRONG
WINDS...ESPECIALLY ACROSS WESTERN NEW YORK...THE BRISTOL HILLS AND
NEAR THE LAKE ONTARIO SHORELINE. THE ISALLOBARIC COMPONENT TO THE
WIND IS UPWARD TO AN IMPRESSIVE 8 MB OVER A 3 HR TIME FRAME THURSDAY
MORNING AND EARLY AFTERNOON...AND WITH A SFC WIND FIELD ALIGNED WITH
A 60 KT LOW LEVEL JET HAVE ELECTED TO HOIST A HIGH END WIND ADVISORY
FOR WESTERN AND PORTIONS OF CENTRAL NEW YORK. WITH THE FLOW
SOUTHWEST...AND PERPENDICULAR TO THE BLACK RIVER VALLEY WILL HOLD
OFF ON AN WIND ADVISORY FOR THE NORTH COUNTRY WITH THIS
PACKAGE...AND JUST HAVE GUSTY WINDS BELOW ADVISORY CRITERIA.

THURSDAY COLD FRONT WILL CROSS THE REGION EARLY WITH A SHARP
TEMPERATURE DROP. MUCH COOLER BY LATE MORNING ACROSS THE REGION AND
WITH CAA...INSTABILITY SHOWERS WILL BE POSSIBLE AS THE UPPER LEVEL
SLOWLY PASSES ACROSS THE REGION. AFTERNOON HIGHS WILL BE SOME 15 TO
20 DEGREES LOWER THAN WEDNESDAY.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY/...
AN UPPER TROF AND A WEAK COLD FRONTAL BOUNDARY CROSSES LATE THURSDAY
NIGHT INTO THURSDAY MORNING. THIS WILL LIKELY BRING A ROUND OF
SHOWERS TO THE REGION. AFTER THIS...HIGH PRESSURE WILL BUILD ACROSS
THE REGION. THIS WILL CLEAR THINGS OUT FROM WEST TO EAST THE LATTER
HALF OF FRIDAY...WITH FAIR WEATHER FRIDAY NIGHT AND SATURDAY UNDER
THE RIDGE. TEMPERATURES WILL BE ON THE COOL SIDE ON FRIDAY BEHIND
THE FRONT...BUT WILL WARM INTO THE 60S SATURDAY AS TEMPERATURES
MODERATE A BIT.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
MODELS CONTINUE TO SUGGEST AN UNSETTLED PATTER FOR SUNDAY AND INTO
NEXT WEEK. AN UPPER LEVEL TROF WILL PASS TO THE NORTH...HOWEVER
MODELS HAVE CONSISTENTLY DIFFERED ON THE TIMING OF THIS...WITH
DISAGREEMENT STEMMING FROM WHEN AND IF THIS WILL CUT OFF. LEAN
TOWARD THE MORE PROGRESSIVE SOLUTIONS OF THE 12Z GFS/GGEM...THOUGH
SLOWER SOLUTION OF THE 00Z EURO IS POSSIBLE. DURING THE
TIME...TEMPERATURES SHOULD BE FAIRLY SEASONABLE...PERHAPS ON THE
COOL SIDE.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
AT 18Z VFR FLIGHT CONDITIONS WERE FOUND ACROSS THE REGION THIS
AFTERNOON. WITH DAYTIME HEATING....AN AREA OF CONVECTIVE SHOWERS AND
THUNDERSTORMS WILL PASS INTO THE REGION LATE AFTERNOON ACROSS WNY.
LIGHTNING HAS BEEN SPARSE WITH THIS SYSTEM AND WILL ONLY INCLUDE A
VCTS IN THE KJHW TERMINAL. WILL JUST CARRY CB ELSEWHERE. TONIGHT A
COLD FRONT WILL PASS ACROSS THE REGION WITH ADDITIONAL SHOWERS AND
THUNDERSTORMS. STRONG WINDS JUST OFF THE GROUND WILL MIX DOWN WITH
GUSTY WINDS TOMORROW MORNING IN THE WAKE OF THE COLD FRONT. WILL
CARRY LLWS UNTIL THESE WINDS MIX DOWN TO THE SFC. TOMORROW EXPECT
MAINLY VFR...THOUGH SOME SCATTERED SHOWERS WILL BRING OCCASIONAL
MVFR FLIGHT CONDITIONS.

OUTLOOK...
THURSDAY AND FRIDAY...MVFR/VFR. A CHANCE OF SHOWERS.
SATURDAY...VFR. SUNDAY AND MONDAY...MVFR/VFR IN A CHANCE OF SHOWERS.

&&

.MARINE...
GALE WARNINGS HAVE BEEN ISSUED FOR LAKE ERIE AND CENTRAL AND WESTERN
PORTIONS OF LAKE ONTARIO AS A DEEPENING SFC LOW PASSES JUST TO THE
WEST OF BOTH LAKES OVERNIGHT. SOUTHWEST WIND GUSTS OF 40 TO 45 KNOTS
WILL MIX DOWN IN FAVORABLE CAA TO CONTINUE A GALE WARNING EARLY
THURSDAY MORNING AND THROUGH THURSDAY. ELSEWHERE TOWARDS EASTERN
LAKE ONTARIO...AND FURTHER FROM THE SFC LOW WILL GO WITH SCA FOR THE
EASTERN PORTION OF LAKE ONTARIO.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...FLASH FLOOD WATCH FROM 10 PM EDT THIS EVENING THROUGH THURSDAY
     MORNING FOR NYZ001-002-010>012-019>021-085.
     WIND ADVISORY FROM 5 AM TO 8 PM EDT THURSDAY FOR NYZ001>004-
     010>014-019>021-085.
     FLASH FLOOD WATCH FROM MIDNIGHT EDT TONIGHT THROUGH THURSDAY
     MORNING FOR NYZ003>008-013-014.
MARINE...GALE WARNING FROM 5 AM TO 8 PM EDT THURSDAY FOR LEZ020-040-041.
         GALE WARNING FROM 5 AM TO 8 PM EDT THURSDAY FOR
         LOZ030.
         SMALL CRAFT ADVISORY FROM 8 AM TO 10 PM EDT THURSDAY FOR
         LOZ044-045.
         GALE WARNING FROM 8 AM TO 8 PM EDT THURSDAY FOR LOZ042-043-
         062>064.
         SMALL CRAFT ADVISORY FROM 8 AM TO 10 PM EDT THURSDAY
         FOR SLZ022-024.

&&

SYNOPSIS...THOMAS
NEAR TERM...THOMAS
SHORT TERM...APFFEL
LONG TERM...APFFEL
AVIATION...THOMAS
MARINE...THOMAS
Hazardous weather outlook, Apr 27, 2:13 PM EST, 2 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
313 PM EDT WED APR 27 2011

NYZ006>008-281915-
OSWEGO-JEFFERSON-LEWIS-
313 PM EDT WED APR 27 2011

...FLASH FLOOD WATCH IN EFFECT FROM MIDNIGHT EDT TONIGHT THROUGH
THURSDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

THERE IS ALSO A THREAT FOR SEVERE WEATHER OVERNIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ005-281915-
NORTHERN CAYUGA-
313 PM EDT WED APR 27 2011

...TORNADO WATCH 236 IN EFFECT UNTIL 10 PM EDT THIS EVENING...
...FLASH FLOOD WATCH IN EFFECT FROM MIDNIGHT EDT TONIGHT THROUGH
THURSDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ003-004-013-014-281915-
MONROE-WAYNE-LIVINGSTON-ONTARIO-
313 PM EDT WED APR 27 2011

...TORNADO WATCH 236 IN EFFECT UNTIL 10 PM EDT THIS EVENING...
...FLASH FLOOD WATCH IN EFFECT FROM MIDNIGHT EDT TONIGHT THROUGH
THURSDAY MORNING...
...WIND ADVISORY IN EFFECT FROM 5 AM TO 8 PM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   FLASH FLOOD WATCH.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ001-002-010>012-019>021-085-281915-
NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-WYOMING-CHAUTAUQUA-CATTARAUGUS-
ALLEGANY-SOUTHERN ERIE-
313 PM EDT WED APR 27 2011

...TORNADO WATCH 236 IN EFFECT UNTIL 10 PM EDT THIS EVENING...
...FLASH FLOOD WATCH IN EFFECT FROM 10 PM EDT THIS EVENING THROUGH
THURSDAY MORNING...
...WIND ADVISORY IN EFFECT FROM 5 AM TO 8 PM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   FLASH FLOOD WATCH.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-281915-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
313 PM EDT WED APR 27 2011

...TORNADO WATCH 236 IN EFFECT UNTIL 10 PM EDT THIS EVENING...
...GALE WARNING IN EFFECT FROM 5 AM TO 8 PM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND LAKE
ONTARIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   GALE WARNING.

THERE IS ALSO A THREAT FOR SEVERE WEATHER LATE THIS AFTERNOON AND
AGAIN OVERNIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LOZ044-045-065-SLZ022-024-281915-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
313 PM EDT WED APR 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO AND
SAINT LAWRENCE RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A THREAT FOR SEVERE WEATHER LATE THIS AFTERNOON AND
AGAIN OVERNIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LOZ042-043-062-063-281915-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
313 PM EDT WED APR 27 2011

...TORNADO WATCH 236 IN EFFECT UNTIL 10 PM EDT THIS EVENING...
...GALE WARNING IN EFFECT FROM 8 AM TO 8 PM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LOZ064-281915-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
313 PM EDT WED APR 27 2011

...GALE WARNING IN EFFECT FROM 8 AM TO 8 PM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A THREAT FOR SEVERE WEATHER LATE THIS AFTERNOON AND
AGAIN OVERNIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

In the hours before

Special weather statement, Apr 27, 3:49 PM EST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
449 PM EDT WED APR 27 2011

NYZ019-272130-
CHAUTAUQUA NY-
449 PM EDT WED APR 27 2011

...LINE OF STRONG THUNDERSTORMS MOVING INTO THE AREA...

* AT 443 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING STRONG GUSTY
  WINDS...AND VERY HEAVY RAIN.  THESE STORMS WERE LOCATED ALONG A
  LINE EXTENDING FROM 7 MILES NORTH OF FINDLEY LAKE TO CLYMER TO 7
  MILES SOUTH OF JAMESTOWN WEST...AND MOVING NORTHEAST AT 65 MPH.
  WINDS MAY GUST NEAR 50 MPH AS THE LINE OF STORMS MOVES THROUGH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORMS MAY INCLUDE...
  DUNKIRK AND FREDONIA...

LAT...LON 4227 7977 4244 7943 4246 7943 4247 7939
      4250 7936 4255 7924 4257 7914 4257 7911
      4253 7906 4201 7907 4200 7975 4207 7977

HIBBERT

The radar

The Buffalo radar (KBUF), 97 km away, was scanning. The volume nearest the first event began at 21:17 UTC.

Open the radar archive at this moment

Event by event

6 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Chautauqua

When
April 27, 4:20 PM EST
Where
Chautauqua County, 1.08 mi N of Ellery Center
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
Trained Spotter
Coordinates
42.195, -79.346

Trees were downed between Ellery Center and Maple Springs.

Thunderstorm Wind, Allegany

When
April 27, 5:11 PM EST
Where
Allegany County, 0.51 mi E of Houghton College Arp
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
Public
Coordinates
42.430, -78.160

Trees were down near the Wesley Church at Route 19.

Thunderstorm Wind, Livingston

When
April 27, 5:45 PM EST
Where
Livingston County, 0.69 mi S of Dansville
Measured
48 kt (55 mph) estimated gust
Property damage
$40,000
Reported by
Trained Spotter
Coordinates
42.560, -77.700

Winds tore off portion of the Dansville High School roof.

Thunderstorm Wind, Allegany

When
April 27, 5:48 PM EST
Where
Allegany County, 0.69 mi S of Alma
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
42.010, -78.050

Multiple trees were downed in Alma.

Thunderstorm Wind, Livingston

When
April 27, 5:50 PM EST
Where
Livingston County, 0.51 mi E of Springwater
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
42.630, -77.590

Utility lines were downed in Springwater.

Thunderstorm Wind, Ontario

When
April 27, 6:25 PM EST
Where
Ontario County, 0.69 mi N of Canandaigua
Measured
51 kt (59 mph) measured gust
Property damage
$15,000
Reported by
Trained Spotter
Coordinates
42.890, -77.280

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2011Every state in 2011This day in weather historyWarnings in New York, April 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 304404, 304405, 304407, 304406, 304408, 304409.